1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lump Immediately After Injecting

Discussion in 'Type 1 Diabetes' started by pinewood, Jul 31, 2018.

  1. pinewood

    pinewood Type 1 · Well-Known Member

    Messages:
    781
    Likes Received:
    766
    Trophy Points:
    133
    For the first time I got a nasty bumpy/spongy lump in my stomach immediately after injecting my NovoRapid. It was only 2 units and it also bled. The next few hours will be fun whilst I wait and see if the insulin went in or not.

    Is this just "one of those things" and I hit a bad spot, or could this be lipohypertrophy and suggest that I need to be more careful with my cycling of injection sites?
     
  2. becca59

    becca59 Type 1 · Well-Known Member

    Messages:
    2,102
    Likes Received:
    2,679
    Trophy Points:
    198
    Often have those. Have bruises all over. Suspect your lump will turn into a bruise too. I would think you have just hit a bad spot.
     
    • Agree Agree x 4
    • Like Like x 1
  3. Khushi Nagpal

    Khushi Nagpal Type 1 · Active Member

    Messages:
    28
    Likes Received:
    29
    Trophy Points:
    53
    After repeated injecting at the same site, lumps and ‘sore spots’ start forming. Try to vary the areas you inject on, and see if that helps.
     
    • Like Like x 1
    • Agree Agree x 1
  4. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,444
    Likes Received:
    6,727
    Trophy Points:
    198
    Hi @pinewood Sounds like you hit a blood vessel, it's a rare thing but it should subside and shouldn't affect absorption, i'm pretty sure your doing a good job of rotating sites so just avoid this area for a while and keep an eye on your BG levels :)
     
    • Agree Agree x 3
  5. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    181
    Likes Received:
    52
    Trophy Points:
    68
    I've had that happen quite a few times now. I've even posted on here before in a panic when it happened. It always turned out ok. My sugars were fine - I did check more often though after it happened. The lump and bruise I got after took a few days to go away.
     
  6. becca59

    becca59 Type 1 · Well-Known Member

    Messages:
    2,102
    Likes Received:
    2,679
    Trophy Points:
    198
    20 minutes after I put this reply up. Went and did it whilst injecting my basal. Grrrr.....
     
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook